MAUDE Adverse Event Report: K2M, INC. SELF-TAPPING SCREW, CONSTRAINED; SIZE Ø4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-TAPPING SCREW, CONSTRAINED; SIZE Ø4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 201-14016C
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported via xray, post-operatively, that a pyrenees constrained self tapping screw broke.Revision surgery has not been scheduled or performed at this time.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device remains implanted.Device and complaint history records could not be reviewed as a valid lot number was not provided and could not be obtained.Initial surgery was performed on (b)(6) 2020 and revision surgery has not been performed to date.The construct spanned from c5-c6 and the fracture occurred at c5.No complications during the initial surgery was reported.Screw holes were prepared using a drill, screws were inserted using a screwdriver.Surgery was not performed at a difficult angle.Patient performed moderate exercise after the initial surgery and did not fall.Patient did not fuse.Patient's bone quality was reported to be good.The pyrenees surgical technique and device ifu were reviewed: "postoperative care and the patient¿s ability and willingness to follow instructions are two of the most important aspects of successful healing.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.Loads produced by load bearing and activity levels will impact the longevity of the implant".Since the device was not returned, an exact cause of the reported event could not be determined.Potential causes include: excess patient activity level, non fusion due to patient's bone quality and inadequate construct compression during initial surgery.
 
Event or Problem Description

Brand Name
SELF-TAPPING SCREW, CONSTRAINED; SIZE Ø4.0X16 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12425310
Report Number3004774118-2021-00267
Device Sequence Number14286005
Product Code KWQ
UDI-Device Identifier10888857027022
UDI-Public10888857027022
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K063544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-14016C
Device Catalogue Number201-14016C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale